| Model Number |
S-55-120-120-P6 |
| Medical Device Problem Codes |
Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that this was a procedure to treat a moderately calcified right popliteal artery.The vessel was prepped with two unspecified balloons (6.0x40mm and 6x200mm).The 5.5x120mm supera self expanding stent system (sess) was advanced and the stent was deployed without issue; however, the user inadvertently did not retract the nosecone and locked it.Therefore, when the delivery system was retracted under fluoroscopy, the stent was pulled back into the sheath and the nose cone became detached causing a significant delay in the procedure.The sheath and the delivery system were removed, but the stent and the detached nose cone remained on the wire and stuck in the bifurcation of the aorta.Both the stent and nose cone were snared.Another unspecified stent was used to successfully complete the procedure.There was no adverse patient sequela.No additional information was provided.
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The tip detachment was confirmed.The supera instruction for use instructs: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.In this case, it is likely that failing to retract the tip prior to removal contributed to the tip detachment.The investigation determined that the reported tip detachment and subsequent treatment to retrieve the separated tip were user related.Based on the reported information the tip detachment was due to not retracting the thumbslide and locking the system lock prior to removal resulting in the tip catching in the stent and separating.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.